MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.036S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information is unknown.Date of event is unknown date subsequent to (b)(6) 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of a prodisc cervical (prodisc-c) implant.The prodisc-c artificial disc replacement device was originally implanted on (b)(6) 2018.On an unknown date, the patient reportedly fell and the prodisc-c became dislodged.The implant was easily removed.The surgeon is leaving the disc space and revising with posterior fusion.Surgery was completed successfully with no issues, no reported surgical delay, and no harm to the patient.This report is for a prodisc-c implant medium deep 6mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number 09.820.036s.Lot number: h119315.Date of manufacture: 08-08-2016.Place of manufacture: brandywine plant.Part expiration date: 05-31-2020.Review of the device history records found one nonconformance generated during dhr review.The reason for the nonconformance was due operator documentation error during the packaging operation, this nonconformance did not affect the product quality.The device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow: visual (appearance not as expected).Exponent investigation: the device was sent to exponent for external investigation with the following results: all retrieved device components (superior endplate, polyethylene inlay, and inferior endplate) were examined macroscopically for signs of wear and damage.The polyethylene inlay and inferior endplate showed signs of iatrogenic damage.The backside surface of the superior endplate had remnants of bone.The superior and inferior endplates had evidence of impingement.Mating marks consistent with impingement were observed on both components.The articulating surface of the superior endplate had evidence of a biofilm.Embedded debris and multidirectional scratching was observed on the articulating surface of the polyethylene inlay.Manufacturing investigation: the device was sent to the manufacturing site for investigation with the following results: as received condition: prodisc c, 09.820.036s, lot #h119315 was received with little evidence of damage.The superior plate, 09.820.035.2, lot #h025012, the face with laser etch has a bare-metal spot that does not appear to extend below the surface of the metal.The inferior plate, 09.820.035.1, lot #9863306 and the polyethylene inlay, 09.820.035.4, lot #h024967 were received in an assembled state.The inferior plate has a bare-metal spot that does not appear to extend below the surface of the metal on its face.There are nicks in the polyethylene inlay and the inferior plate along the edge of the assembly where the inlay is inserted into the inferior plate.All described nonconformities occurred post-manufacturing.Summary: prodisc-c, 09.820.036s was reviewed for this complaint.The complaint event description did not state any issues or complaints against this prodisc c product itself or indicate that the prodisc c product caused the complaint condition.Therefore, from a manufacturing perspective there are no complaints with this product.As a result, there will be no further investigation, and the complaint is considered not confirmed.Review of exponent report: prodisc c, 09.820.036s, was reviewed in exponent report.This complaint ¿as received condition¿ was compared to exponent report and found similar conditions.Specification: there are no specifications to address, there are no complaints stated against this product.Risk assessment review: (b)(4).Document review: the following drawings were reviewed: size md, 14 mm x 15 mm, pro-disc c.Inferior plate, size md, pro-disc c.Superior plate, size md, pro-disc c.Inlay, size md, pro-disc c.The drawing revisions to which the complaint devices were manufactured have been design stable since july 2009.Visual inspection of the drawings did not reveal any design related issues.Review of the device history records found one non-conformance.The cause of the non-conformance was due to an operator documentation error during the packaging operation.Thus, the non-conformance did not affect the product quality.Conclusion: no product issues or defects were identified and there is no indication of a product design or manufacturing defect.The complaint condition is adequately covered by the risk assessment.Based on the investigation findings, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT MEDIUM DEEP 6MM-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7695661
Report Number2939274-2018-52945
Device Sequence Number1409960
Product Code MJO
UDI-Device Identifier10705034763767
UDI-Public(01)10705034763767
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number09.820.036S
Device Catalogue Number09.820.036S
Device Lot NumberH119315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/14/2018
08/24/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/15/2018
08/24/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;